Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A classification of prime segments in simple artinian rings


Authors: H. H. Brungs, H. Marubayashi and E. Osmanagic
Journal: Proc. Amer. Math. Soc. 128 (2000), 3167-3175
MSC (1991): Primary 16W60; Secondary 16L30
DOI: https://doi.org/10.1090/S0002-9939-00-05440-X
Published electronically: May 18, 2000
MathSciNet review: 1690977
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a simple artinian ring. A valuation ring of $A$ is a Bézout order $R$ of $A$ so that $R/J(R)$ is simple artinian, a Goldie prime is a prime ideal $P$ of $R$ so that $R/P$ is Goldie, and a prime segment of $A$ is a pair of neighbouring Goldie primes of $R.$A prime segment $P_{1}\supset P_{2}$ is archimedean if $K(P_{1})=\{a\in P_{1}\vert P_{1} aP_{1}\subset P_{1}\}$ is equal to $P_{1},$ it is simple if $K(P_{1})=P_{2}$and it is exceptional if $P_{1}\supset K(P_{1})\supset P_{2}.$ In this last case, $K(P_{1})$ is a prime ideal of $R$ so that $R/K(P_{1})$ is not Goldie. Using the group of divisorial ideals, these results are applied to classify rank one valuation rings according to the structure of their ideal lattices. The exceptional case splits further into infinitely many cases depending on the minimal $n$ so that $K(P_{1})^{n}$ is not divisorial for $n\ge 2.$


References [Enhancements On Off] (What's this?)

  • [BG90] H.H. Brungs, J. Gräter, Extensions of valuation rings in central simple algebras, Trans. Amer. Math. Soc. 317 (1990), 287-302. MR 90d:16023
  • [BS95] H.H. Brungs, M. Schröder, Prime segments of skew fields, Canadian J. Math. 47 (1995), 1148-1176. MR 97c:16021
  • [BT76] H.H. Brungs, G. Törner, Chain rings and prime ideals, Arch. Math. 27 (1976), 253-260. MR 54:7537
  • [BT97] H.H. Brungs, G. Törner, Ideal theory of right cones and associated rings, to appear in J. Algebra.
  • [D84] N.I. Dubrovin, Noncommutative valuation rings, Trans. Moscow. Math. Soc. 45 (1984), 273-287. MR 85d:16002
  • [D85] N.I. Dubrovin, Noncommutative valuation rings in simple finite-dimensional algebras over a field, Math. USSR Sbornik 51 (1985), 493-505. MR 85j:16020
  • [D93] N.I. Dubrovin, The rational closure of group rings of left orderable groups, Mat. Sbornik 184(7) (1993), 3-48.
  • [DD96] T.V. Dubrovin, N.I. Dubrovin, Cones in groups (Russian), Mat. Sbornik 187(7) (1996), 59-74.
  • [F66] L. Fuchs, Teilweise geordnete algebraische Strukturen, Vandenhoeck and Ruprecht, Göttingen, 1966. MR 34:4386
  • [G92a] J. Gräter, Prime P.I. rings in which finitely generated right ideals are principal, Forum Math. 4 (1992), 447-463. MR 93i:16026
  • [G92b] J. Gräter, The defektsatz for central simple algebras, Trans. Amer. Math. Soc. 330 (1992), 823-843. MR 92f:16018
  • [GW89] K.R. Goodearl, R.B. Warfield, Jr., An Introduction to Noncommutative Noetherian Rings, Lond. Math. Soc. Stud. T. 16 Cambridge University Press, 1989. MR 91c:16001
  • [MMU97] H. Marubayashi, H. Miyamoto, A. Ueda, Non-Commutative Valuation Rings and Semi-Hereditary Orders, Kluwer Acad. Publ., Dordrecht, 1997.
  • [M77] K. Mathiak, Bewertungen nichtkommutativer Körper, J. Algebra 48 (1977), 217-235. MR 58:5614
  • [MW89] P.J. Morandi, A.R. Wadsworth, Integral Dubrovin valuation rings, Trans. Amer. Math. Soc. 315 (1989), 623-640. MR 91d:16076
  • [R67] J.C. Robson, Rings in which finitely generated ideals are principal, Proc. London Math. Soc. 17 ((3)) (1967), 617-628. MR 36:200
  • [W89] A.R. Wadsworth, Dubrovin valuation rings and Henselization, Math. Ann. 283 (1989), 301-328. MR 90f:16009

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16W60, 16L30

Retrieve articles in all journals with MSC (1991): 16W60, 16L30


Additional Information

H. H. Brungs
Affiliation: Department of Mathematical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
Email: hbrungs@vega.math.ualberta.ca

H. Marubayashi
Affiliation: Department of Mathematics, Naruto University of Education, Naruto, Japan
Email: marubaya@naruto-u.ac.jp

E. Osmanagic
Affiliation: Department of Mathematical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
Email: eosman@vega.math.ualberta.ca

DOI: https://doi.org/10.1090/S0002-9939-00-05440-X
Keywords: Dubrovin valuation ring, local Bézout order, total valuation ring, Goldie prime, localizable prime, divisor group
Received by editor(s): December 29, 1997
Received by editor(s) in revised form: January 5, 1999
Published electronically: May 18, 2000
Additional Notes: The first author is supported in part by NSERC
Communicated by: Ken Goodearl
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society